Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 13, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Feb 26, 2017, 4:03 AM EST. It took effect at Feb 26, 2017, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2017, 4:03 AM EST (09:03 UTC)
- In effect from
- Feb 26, 2017, 10:00 AM EST
- Expired
- Feb 26, 2017, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
543 WHUS73 KDTX 260903 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 403 AM EST SUN FEB 26 2017 ...SOUTHWEST GALES TODAY THROUGH THIS EVENING... .A GALE WARNING REMAINS IN EFFECT TODAY THROUGH THIS EVENING FOR SAGINAW BAY AND CENTRAL LAKE HURON WITH SMALL CRAFT ADVISORIES IN EFFECT FOR THE REMAINING MARINE AREAS. MODERATE WESTERLY FLOW DURING THE MORNING WILL BECOME SOUTHWEST AND INCREASE AGAIN DURING THE AFTERNOON INTO THIS EVENING AS LOW PRESSURE MOVES THROUGH THE NORTHERN GREAT LAKES. THE ASSOCIATED COLD FRONT WILL SETTLE OVER LOWER MICHIGAN AND CENTRAL LAKE HURON TONIGHT AND DISSIPATE IN FAVOR OF HIGH PRESSURE BY MONDAY MORNING. FAVORABLE MARINE CONDITIONS IN THE FORM OF LIGHT SOUTH WIND AND MILDER AIR WILL THEN CONTINUE THROUGH TUESDAY. THE NEXT LOW PRESSURE SYSTEM IS PROJECTED TO ARRIVE WEDNESDAY ON A TRACK THROUGH THE CENTRAL GREAT LAKES FOLLOWED BY COLDER AIR ON MODERATE NORTHERLY WIND FOR THE END OF THE WEEK. LHZ362-262130- /O.EXP.KDTX.GL.W.0009.000000T0000Z-170226T0900Z/ /O.CON.KDTX.GL.W.0011.170226T1500Z-170227T0300Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 403 AM EST SUN FEB 26 2017 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-261015- /O.EXP.KDTX.GL.W.0009.000000T0000Z-170226T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 403 AM EST SUN FEB 26 2017 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT ALTHOUGH SOUTHWEST WIND GUSTING TO 30 KNOTS IS EXPECTED TO CONTINUE TODAY. $$ LHZ363-421-422-441-462-262130- /O.CON.KDTX.GL.W.0011.170226T1500Z-170227T0300Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 403 AM EST SUN FEB 26 2017 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EST SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ442-443-262130- /O.NEW.KDTX.SC.Y.0013.170226T1500Z-170227T0000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 403 AM EST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 3 PM. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-262130- /O.NEW.KDTX.SC.Y.0013.170226T1500Z-170227T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 403 AM EST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 3 PM. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 3:45 AM EST, 18 minutes earlier.
Area forecast discussion, Feb 26, 3:45 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
345 AM EST Sun Feb 26 2017
.DISCUSSION...
Today will turn out a little warmer than Saturday, at least on the
thermometer, as it will feel just as harsh due to windy conditions
persisting. Wind gusts around 20 mph during the morning will return
into the 30 mph range around noon and could reach 40 mph in the Tri
Cities and northern Thumb by mid afternoon. The southwest direction
will bring in some warmer air and help lift temperatures to around
40 across the area while feeling more like 20. A warming trend then
remains on track to quickly get underway to start the week.
The strong wind field today will be supported by a wave of low
pressure moving quickly through the northern Great Lakes up against
expansive high pressure centered over the SE states. The resulting
compression of the surface pressure gradient will keep the wind
elevated and gusty as boundary layer depth builds through the day.
The SE states surface high will extend into Lower Michigan during
the morning before being directed eastward by afternoon. Early
morning satellite imagery shows this process being effective at
sweeping out the low clouds along and east of the ridge axis. The
cloud edge is a reasonable representation of the low level thermal
trough departing the area as well. The ensuing southwest flow
between the systems will then continue to supply warmer and much
drier air through the low levels. This will be important in
determining how much if any snow might occur as the northern stream
wave moves through the region. Prospects look slim as model
depictions of mid level isentropic lift/theta-e advection occurring
ahead of the wave continue to appear weak and moisture-starved.
Model soundings indicate the dry air holding through the low levels
supporting no more than a low chance POP for trace amounts of snow
reaching the ground in the Tri Cities area. Expect mid level clouds
to return and virga to show up on radar over the rest of the region.
The cold front trailing this system will wash out over central Lower
Michigan tonight in favor of renewed high pressure by Monday. This
will be the result of a rebound in the 500 mb height pattern between
the departing northern stream wave and a new long wave trough
developing out west, the continued development of which will
accelerate the warming trend in the Great Lakes Monday into Tuesday.
Surface low pressure development in the lee of the Rockies through
the Plains will direct persistent southerly flow into Lower Michigan
during this time. The temperature trends look solid as they are
being governed by large scale features. Timing the next round of
precipitation has lower predictability due to the dependence on
short wave energy arriving from the long wave trough Monday night
into Tuesday. The good news here is that, even if faster solutions
verify, surface temperatures are expected to be above freezing at
southern locations that have a chance POP prior to 12Z Tuesday
morning. There is then a time window for readings to warm above
freezing at points north Tuesday morning before moisture arrives
there. This would be followed by another generous helping of
rainfall across the area Tuesday through Wednesday as the primary
low pressure system moves along the surface front stalled over the
region. Colder air will then fill back in over the Great Lakes on
the heels of this system to finish the week.
&&
.MARINE...
A gale warning remains in effect today through this evening for
Saginaw Bay and central Lake Huron with small craft advisories in
effect for the remaining marine areas. Moderate westerly flow during
the morning will become southwest and increase again during the
afternoon into this evening as low pressure moves through the
northern Great Lakes. The associated cold front will settle over
Lower Michigan and central Lake Huron tonight and dissipate in favor
of high pressure by Monday morning. Favorable marine conditions in
the form of light south wind and milder air will then continue
through Tuesday. The next low pressure system is projected to arrive
Wednesday on a track through the central Great Lakes followed by
colder air on moderate northerly wind for the end of the week.
&&
.PREV DISCUSSION...
Issued at 1201 AM EST Sun Feb 26 2017
AVIATION...
Gusty westerly winds will subside later this evening into tonight,
but winds will increase again from the southwest on Sunday within
strong pressure gradient. Expect gusts to near 30 knots once again.
Scattered snow showers will fade this evening as drier (and milder)
air gradually shuts down the lake effect activity. This drier flow
will also bring ceilings from MVFR to VFR. While bkn cigs can still
be expected, periods of scattered conditions will become more and
more common later tonight into Sunday (and especially by Sunday
evening).
//DTW THRESHOLD PROBABILITIES...
* Moderate for ceilings aob 5000 feet 10Z, then low.
* Low for exceeding westerly cross wind threshold early this
evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 10 AM this morning to 10 PM EST this evening for
LHZ362-363-421-422-441-462.
Small Craft Advisory from 10 AM this morning to 7 PM EST this
evening for LHZ442-443.
Lake St Clair...Small Craft Advisory from 10 AM this morning to 7 PM EST this
evening for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory from 10 AM this morning to 7 PM EST this
evening for LEZ444.
&&
DISCUSSION...BT
MARINE.......BT
AVIATION.....DG
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Feb 25, 3:57 PM EST, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 357 PM EST Sat Feb 25 2017 MIZ047>049-053>055-060>063-068>070-075-076-082-083-262100- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 357 PM EST Sat Feb 25 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-262100- Lake St. Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 357 PM EST Sat Feb 25 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Gale warnings and small craft advisories are in effect for all marine areas into tonight. Please see the latest marine forecasts for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday A gale warning is in effect Sunday for central sections of Lake Huron and Saginaw Bay. Small craft advisories will likely be needed for all other marine areas. Refer to the latest marine forecast for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. HLO
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.